Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 292, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 11, 2021, 6:35 PM CDT for Presidio County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 6:35 PM CDT (23:35 UTC)
- Expired
- Jul 11, 2021, 7:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 964 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
907
WUUS54 KMAF 112335
SVRMAF
TXC377-120030-
/O.NEW.KMAF.SV.W.0292.210711T2335Z-210712T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
635 PM CDT Sun Jul 11 2021
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
North central Presidio County in southwestern Texas...
* Until 730 PM CDT.
* At 635 PM CDT, a severe thunderstorm was located 11 miles southwest
of Bloys Camp, or 13 miles northwest of Marfa, moving southwest at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
north central Presidio County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3047 10419 3035 10406 3004 10436 3020 10456
3038 10464
TIME...MOT...LOC 2335Z 059DEG 16KT 3039 10423
HAIL...1.00IN
WIND...60MPH
$$
891 follow-up statement
554
WWUS54 KMAF 120001
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
701 PM CDT Sun Jul 11 2021
TXC377-120030-
/O.CON.KMAF.SV.W.0292.000000T0000Z-210712T0030Z/
Presidio TX-
701 PM CDT Sun Jul 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTH CENTRAL PRESIDIO COUNTY...
At 700 PM CDT, a severe thunderstorm was located 16 miles southwest
of Bloys Camp, or 19 miles west of Marfa, moving west at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of north
central Presidio County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3047 10419 3035 10406 3004 10436 3020 10456
3038 10464
TIME...MOT...LOC 0000Z 068DEG 15KT 3037 10434
HAIL...1.00IN
WIND...60MPH
$$
89What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 5:55 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 11, 5:55 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 555 PM CDT Sun Jul 11 2021 ...New AVIATION... .AVIATION... (00Z TAFS) Issued at 547 PM CDT Sun Jul 11 2021 TSRA are struggling to make it to TAF sites and have opted for VCTS for the 1st few hrs at CNM/INK/HOB/MAF. Otherwise debris clouds will linger though the evening. E-SE winds will prevail thru 02Z, however variability is possible due outflow winds. && .SHORT TERM... (This afternoon through Monday night) Issued at 158 PM CDT Sun Jul 11 2021 Have an upper ridge centered over Srn NV this morning with a trough over MO extending into the plains. This trough will trim the east edge of the ridge off as it moves south Monday. A weak front just north of the CWA is expected to sag into the area today as outflows push it southward. Rain and clouds expected to keep afternoon highs well below normal today across the northern half of the area with 90s along the Pecos River Valley and around 100 along the Rio grande. Lows tonight will mainly be in the 60s with afternoon highs Monday a couple degrees warmer. Storms blew up before 17z in Nrn Lea County and slowly moved east. These storms are producing hail... gusty wind... and locally heavy rain. The heaviest rain tonight expected to remain over SE NM with localized flooding possible. Only low pops expected Monday and Monday night as drier pattern begins. && .LONG TERM... (Tuesday through Saturday) Issued at 158 PM CDT Sun Jul 11 2021 The upper lvl pattern will not change much over the course of this week into next weekend. The upper ridge will maintain its position over the Great Basin region and slowly flatten out Tuesday thru Friday. The ridge will then begin building back over the Four Corners region next weekend. Meanwhile across West TX, weak disturbances will move through anticyclonic flow (northerly to northeasterly) and keep precipitation chances confined to the higher terrain of West Texas and southeast New Mexico mainly west of the Pecos River. High temperatures will increase slightly each day from Tuesday thru Friday as the low lvl thermal ridge expands ewd and assocd 850 hpa temps slowly increase each day. Highs in the low to mid 90s can be expected with a few 100s in the river valleys. The avg high for MAF is 96F so it looks like we will continue our streak of below normal high temperatures. -Salerno && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 86 70 91 / 30 10 0 0 Carlsbad 68 89 68 91 / 50 10 0 0 Dryden 72 91 71 93 / 20 10 0 0 Fort Stockton 68 89 69 92 / 20 10 0 0 Guadalupe Pass 63 81 65 85 / 30 10 10 0 Hobbs 65 86 67 90 / 40 10 0 0 Marfa 61 85 61 87 / 20 20 0 10 Midland Intl Airport 68 87 69 91 / 30 10 0 0 Odessa 68 87 69 91 / 30 10 0 0 Wink 69 91 71 94 / 30 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. &&
Hazardous weather outlook, Jul 11, 12:30 PM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1230 PM CDT Sun Jul 11 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-121730- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1230 PM CDT Sun Jul 11 2021 /1130 AM MDT Sun Jul 11 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A severe thunderstorm watch is in effect for southeast New Mexico and the western and central Permian Basin through early this evening. Thunderstorms capable of producing large hail and damaging winds along with heavy rain will be possible in the watch area. Thunderstorms chances will continue into tonight, although the threat of severe weather will be lower. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 11, 12:45 PM CDT, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1145 AM MDT Sun Jul 11 2021
NMZ029-111800-
Northern Lea County NM-
1145 AM MDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL
NOON MDT...
At 1144 AM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Bledsoe, or 18 miles northeast of Tatum, moving
northeast at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of northeastern Lea
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM MDT for
southeastern New Mexico.
LAT...LON 3338 10305 3334 10306 3333 10309 3349 10320
3353 10305
TIME...MOT...LOC 1744Z 234DEG 5KT 3345 10309
16Local storm report, Jul 11, 1:02 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
102 PM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL TATUM 33.26N 103.32W
07/11/2021 E1.25 INCH LEA NM LAW ENFORCEMENT
TATUM POLICE REPORT HAIL SLIGHTLY LARGER THAN QUARTERS.
&&
DEVIN.CHEHAKSpecial weather statement, Jul 11, 4:37 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
437 PM CDT Sun Jul 11 2021
TXZ046>048-052-112215-
Dawson TX-Scurry TX-Howard TX-Borden TX-
437 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCURRY...BORDEN...
NORTHWESTERN HOWARD...NORTHEASTERN MARTIN AND EASTERN DAWSON COUNTIES
UNTIL 515 PM CDT...
At 436 PM CDT, Doppler radar was tracking strong thunderstorms 12
miles southeast of O'Donnell, or 15 miles east of Lamesa, moving
south at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Snyder, Lamesa, Ackerly, Gail, Fluvanna, Lamesa Municipal Airport, J
B Thomas Reservoir, Los Ybanez, Randalls Corner, Arvana, Winston
Field, Hancock, Knapp, Vealmoor and Key.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
western Texas.
LAT...LON 3266 10091 3246 10163 3249 10169 3253 10169
3252 10175 3268 10197 3296 10190 3296 10087
TIME...MOT...LOC 2136Z 013DEG 7KT 3282 10171
89Special weather statement, Jul 11, 5:38 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
538 PM CDT Sun Jul 11 2021
TXZ063-070-112330-
Reagan TX-Glasscock TX-
538 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GLASSCOCK AND
NORTHEASTERN REAGAN COUNTIES UNTIL 630 PM CDT...
At 537 PM CDT, Doppler radar was tracking strong thunderstorms 11
miles southeast of Garden City, moving north at 5 mph.
Pea size hail and wind gusts up to 50 mph will be possible.
This storm will remain over mainly rural areas of southeastern
Glasscock and northeastern Reagan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
western Texas.
LAT...LON 3158 10137 3183 10139 3196 10129 3193 10126
3157 10127
TIME...MOT...LOC 2237Z 194DEG 5KT 3178 10130
89Special weather statement, Jul 11, 5:50 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
550 PM CDT Sun Jul 11 2021
TXZ276-277-281-112330-
Presidio Valley TX-Marfa Plateau TX-Davis Mountains TX-
550 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFF DAVIS AND
NORTHWESTERN PRESIDIO COUNTIES UNTIL 630 PM CDT...
At 549 PM CDT, Doppler radar was tracking strong thunderstorms over
Valentine, or 33 miles northwest of Marfa, moving southwest at 5 mph.
Nickel size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Valentine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3077 10471 3064 10430 3028 10467 3046 10487
3049 10487 3052 10488 3053 10488 3055 10490
3056 10489 3059 10492 3060 10492 3060 10493
3061 10494
TIME...MOT...LOC 2249Z 027DEG 6KT 3059 10448
89The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:13 AM CDT | Special Weather Statement | MAF | 47 min | |
| Jul 11, 12:45 PM CDT | Special Weather Statement | MAF | Cochran | 15 min |
| Jul 11, 4:07 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Scurry | 3 hr |
| Jul 11, 4:37 PM CDT | Special Weather Statement | MAF | Borden, Dawson, Scurry | 38 min |
| Jul 11, 5:38 PM CDT | Special Weather Statement | MAF | Glasscock | 52 min |
| Jul 11, 5:50 PM CDT | Special Weather Statement | MAF | Jeff Davis | 40 min |
| Jul 11, 5:54 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Presidio | 3 hr |
| Jul 11, 6:01 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 59 min |
| Jul 11, 6:04 PM CDT | Areal Flood Advisory | MAF | Glasscock | 3 hr |
| Jul 11, 6:21 PM CDT | Flash Flood Warning | MAF | Glasscock | 4 hr |
| Jul 11, 6:29 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Jul 11, 6:52 PM CDT | Special Weather Statement | MAF | Crane | 38 min |
| Jul 11, 6:57 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 63 min |
| Jul 11, 6:59 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.